Authorities are issuing a warning regarding a potentially hazardous batch of heroin circulating in the East Sussex region.
Multiple individuals have experienced medical emergencies suspected to be associated with this Class A substance, particularly in the vicinity of Hastings.
Currently, six out of the seven affected individuals are under medical care at Conquest Hospital in Hastings.
Chief Inspector Simon Yates said: “We are aware of a potentially dangerous batch of heroin in East Sussex, mainly in the Hastings area, and we have reason to believe this may be linked to a number of patients being admitted to hospital.
“We understand the batch of heroin is lighter in colour than usual and we would like to remind people of the dangers of taking unknown substances.
“People who use drugs, in particular heroin, should be extra cautious about what they are using and how much they take.
“If someone shows any signs of an opioid overdose, such as shallow breathing, loss of consciousness and blue lips or fingertips, call for an ambulance immediately and if possible, use the opioid antidote, naloxone, which can save lives.
“If you are concerned about someone you know, please advise them of this warning and we strongly urge them to safely dispose of the drug.
“If you believe someone has overdosed, please call 999 straight away. And if you have any concerns or information, please call 101 quoting Op Rodmell.
“If you don’t wish to speak to police, contact your local healthcare service or drug rehabilitation centre.”